Ruined the Quality of my Life - Wyandotte, MI

Doctor told me it was a miracle drug and was...

Doctor told me it was a miracle drug and was extremely excited to put me on it. I didnt have cystic acne in the first place. It was very mild teenage acne. They mainly expressed the teratogenic side effects and seeing as I was not planning on getting pregnant, I didnt worry too much about that. I was 17 and was told all i had to do was take a pill for 6 months and my face would be clear forever, why would i not indulge? On accutane i experienced dry peeling skin, nosebleeds, dry hair at first.

A little over 3 months into the course my hair thinned and my doctor laughed at the fact that i thought accutane could thin my hair and didnt say anything about stopping treatment. However, after reading everything i did on accutane, i stopped the treatment. Although my skin was smooth after the treatment. i later experienced rectal bleeding, my nails grew vertical ridges in them, my hair never returned, and my skin over my entire body thinned somewhat.

It has now been about 3 years since treatment and my skin has thinned dramatically and veins are visible throughout my whole body, most notably my chest upper thighs and under my eyes. My face flushes/ rosacea. I think it is just because my skin is so thin that it shows more. I have tendonitis in my shoulder that arose out of no where, just all of a sudden i had tendonitis and i didnt want to blame that on accutane, but all my bones creak after it and i have read multiple side effect lists that included tendonitis as a side effect. Also my wound healing is impaired and so scars are more plentiful. Lastly, i have developed raynauds. I thought my hands and feet were always just cold until one day my toes turned blue. I am now being tested for an auto immune disease. I wish everyday that I would have never taken this drug or that i could go back in time.. I wish that the many side effects, even if they were rare, were expressed to me and that they tried another treatment first. Oh yea, accutane was my first treatment. They never prescribed a topical, or antibiotic. This was my very first visit to a dermatologist's office in my life. I wish that the doctors would have had the medical knowledge to realize the dangers of this drug and have tried ANYTHING before accutane. I cant stand my life after this drug..

Accutane ruined my life at 17....

This is the worst drug known to man. Literally all I do is think about my life before I was prescribed this poison. I was just a kid. A 17 year old kid who was prescribed this on the spot after just asking about it out of curiosity. I didnt have nodular acne. i hardly even had any scars. It was my first visit to the dermatologist for acne. Yes, I read the ipledge but that was mostly about birth control and slightly about depression, but Im a guy so i wasnt worried about that stuff. 3 months into this crap, my hair thinned. My thick, thick hair thinned. My face was beat red, my nose bled so much i had to wash my sheets every night, my skin was dry and fragile. After this I stopped treatment. I asked my doc about hairloss and he scoffed at the idea and laughed saying "hairloss?!, from an acne drug? Come on?" hahahah... That was when i quit trusting doctors.. Later my skin seemed sunken, especially around my eyes. My face turned more pale and never gained color like it used to. Then i experienced anal bleeding, heavy. It was lightly colored so i didnt really pursue it. Again I was a 17 year old kid, I didnt know what to do.. My hair is still thin and has never returned, my skin is red, eyes are sensitive to sun and sunked, constant shoulder injuries from any type of hard work. I was an athlete before, and normal. Exceptionally normal. Now I'm suicidal over how drastically different this has made my life. All i think about is how very different and normal my life would be had i not taken this. I've seeked lawsuits, but i was prescribed a generic version that is protected by US supreme court. That is also BS and i may try going after doc for medical negligence and malpractice.. We'll see. DONT TAKE THIS.
Dr. Peter Saitta

Politely Ignorant. Very nice. Dainty and feminine in his mannerisms, but friendly. Just unaware what he was doing and the effects of such a strong drug, and very little knowledge of the side effects.

1 out of 5 stars Overall rating
2 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
2 out of 5 stars Time spent with me
3 out of 5 stars Phone or email responsiveness
3 out of 5 stars Staff professionalism & courtesy
4 out of 5 stars Payment process
2 out of 5 stars Wait times
Was this review helpful? {{ voteCountOthers + ' other' + (voteCountOthers == 1 ? '' : 's') }} found this helpful